Blog

Finasteride and Weight Gain

Weight gain is caused due to aggressive eating habits. If you eat more, of course your body tries to save fat content that results in gaining weight. We tend to eat more when we are in good mood sometimes in a depressed state as well.

Finasteride medication can also be pointed to weight gain. Out of many, one such effect of this medicine is depression. This condition is associated with loss of interest in regular exercise and provokes appetite feeling which results in more consumption of food.

The other reasons for gaining weight with Finasteride in addition to excessive eating habits, there is also a chance for gaining weight due to hormonal change after its consumption.

5-alpha-reductase enzymes are the crucial reason for conversion of testosterone into DHT this hormonal change will cause prostate enlargement and hair loss. Finasteride prevents the working action of this enzyme and results in treating enlargement of the prostate gland and it reduces hair fall.

Thought this medication provides drastic benefits, it will not work cent percent. Approximately, Finasteride takes 1 year to effectively treat hair fall problem.

Based on several clinical trials which were aimed to find out the direct link between weight gain and Finasteride medication, it was reported there men on this medicine didn’t experience weight gain in general. Although several other studies have found that fat gain is the side effect of Finasteride. Every drug has its own side effects, Finasteride is no exception.

Above details is collective information from many clinical studies. Many research scholars have conducted done studies to know Finasteride side effects. There is also another clinical study which revolves around possibilities of weight loss and weight gain.

Although there were many studies and theories that connect fat gain and Finasteride, most men who had been using this pill do not exhibit an increase in weight. So, it is not certain that weight loss and gain is common side effects of this medication.

However, if you feel like you have gained pounds while taking Finasteride, take necessary steps like practicing regular physical activities could reduce both the condition. Engage yourselves in exercise for at least from 20 minutes to 30 minutes every day. It is also equally important to eat healthy foods such as meats, eggs, fruits, and vegetables. You can also go for fat-free milk to avoid fat deposition under the skin. Maintaining balanced diet along with health drinks can deprive the weight gain. Avoid taking alcohol while under diet-plan. If anything above does not work, it is better to consult your doctor.

Medication alone will not cause weight gain in an individual. Even your lifestyle and social pressures will affect your weight.  Discuss your way of living and lifestyle with your doctor to know the changes that you ought to do to maintain a regular weight. If you find hard to accommodate those changes in your life, the doctor might recommend you other medication to treat hair loss condition which does not have influence fat gain or loss.

While on Finasteride medication, if you have noticed dramatic weight loss, you should meet your doctor to gain the lost weight. It is very easy to regain the lost pounds by regulating healthy diet. Thus, severe weight gain, as well as weight loss, should not be ignored when taking Finasteride.